Alert archive / Texas / Special Weather Statements in 2010
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 6, 2010, 6:39 PM CDT for Hardin County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2010, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 6, 2010, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
County Hardin County, TX
The radar
The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WWUS84 KLCH 062339
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT FRI AUG 6 2010
TXZ201-070045-
HARDIN TX-
639 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 745 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES NORTHWEST OF HONEY ISLAND...
MOVING SOUTHWEST AT 10 MPH.
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...7 MILES SOUTH OF WILDWOOD...OR ABOUT 2
MILES NORTHWEST OF HONEY ISLAND...MOVING SOUTHWEST AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
SARATOGA BY 720 PM...
THICKET BY 730 PM...
VOTAW BY 735 PM...
BATSON BY 745 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3020 9464 3049 9473 3049 9454 3052 9455
3052 9423 3032 9418
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:33 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 6, 6:33 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 633 PM CDT FRI AUG 6 2010 .AVIATION... STORMS ARE STILL RUMBLING THROUGH SE TX AROUND VILLAGE MILLS. THESE STORMS ARE MOVING OFF TO THE SOUTHWEST AND TOWARDS LIBERTY COUNTY. ELSEWHERE...VFR WX AS CLOUDS AND VSBY WILL REMAIN ABV 6 MILES AND 3,000 FT THROUGH THE OVERNIGHT HOURS. && .PREV DISCUSSION... /ISSUED 322 PM CDT FRI AUG 6 2010/ DISCUSSION... SHOWERS AND THUNDERSTORMS THAT DROPPED DOWN OUT OF NORTHERN LOUISIANA CONTINUE TO PUSH SLOWLY SOUTH ACROSS CENTRAL LOUISIANA AND THE LAKES AREA OF SOUTHEAST TEXAS THIS AFTERNOON. STORMS HAVE BEEN PRODUCING WIND GUST BETWEEN 30 AND 40 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL...IN FACT THE ASOS AT FORT POLK (KPOE) REPORTED ABOUT 1 1/2 INCHES OF RAIN IN ABOUT A HALF HOUR PERIOD. CONVECTION FURTHER SOUTH INITIATED BY THE SEA BREEZE HAVE JUST ABOUT DIMINISHED. HOWEVER...THE EARLIER CONVECTION WITH ASSOCIATED CLOUD COVER AND RAIN COOLED OUTFLOW BOUNDARIES HAVE HELP KEEP THE HEAT IN CHECK SOMEWHAT. HIGHEST HEAT INDEX VALUES HAVE BEEN IN INLAND SOUTHEAST TEXAS WITH READINGS ABOVE 105...HOWEVER WITH OUTFLOW BOUNDARY AND CONVECTION READY TO MOVE INTO THAT AREA...THINGS SHOULD BE COOLING DOWN. ON-GOING ACTIVITY SHOULD DIMINISH OVER LAND BY 02Z...SHORTLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SATURDAY LOOKS LIKE A REPEAT OF TODAY AS WEAKNESS IN THE 5H RIDGE STILL REMAINS OVER THE AREA. THIS COMBINED WITH AN UNSTABLE AND VERY MOIST ATMOSPHERE...SHOULD PRODUCE SCATTERED CONVECTION BY LATE MORNING CONTINUING INTO THE AFTERNOON. AGAIN EXPECTING ENOUGH CONVECTION AND OUT FLOW BOUNDARIES TO KEEP WIDESPREAD HEAT INDEX VALUES DURING THE AFTERNOON BETWEEN 100 AND 105...THUS WILL NOT BE ISSUING ANY HEAT ADVISORY. LATER IN THE WEEKEND...INTO EARLY NEXT WEEK...UPPER LEVEL RIDGE BEGINS TO RESTRENGTHEN AND PUSH BACK INTO THE REGION. THIS SHOULD HELP DECREASE RAIN CHANCES AGAIN TO THE SLIGHT CHANCE RANGE AT BEST. THIS WILL ALSO HELP INCREASE TEMPERATURES...HOWEVER AT THIS POINT...DO NOT SEE TEMPERATURES OR HEAT INDEX VALUES AS HIGH AS THE HEAT WAVE EARLIER THIS WEEK...AS CENTER OF RIDGE SEEMS DISPLACED FURTHER TO THE NORTH. AT ANY RATE...SOMETHING TO MONITOR OVER THE NEXT FEW FORECAST CYCLES. BY MID WEEK...AN INVERTED TROF IS STILL PROGGED TO WORK ITS WAY UNDER THE RIDGE AND INTO THE REGION HELPING BUMP RAIN CHANCES UP AGAIN INTO THE CHANCE CATEGORY. RUA MARINE... SHOWERS HAVE JUST ABOUT DIMINISHED OVER THE COASTAL WATERS THIS AFTERNOON. EXPECT SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL RE- DEVELOP LATER TONIGHT AND EARLY SATURDAY AS VERY MOIST AIR MASS AND LAND BREEZE COMBINE TO KICK-OFF CONVECTION. SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED LATER IN THE WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE RE-ESTABLISHES ITSELF OVER THE REGION. OTHERWISE...WEAK HIGH PRESSURE WILL RIDGE ACROSS THE NORTHERN GULF OF MEXICO...PRODUCING MAINLY LIGHT ONSHORE WINDS AND LOW SEAS. OF COURSE...WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ANY STORMS. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 92 78 93 79 / 20 30 20 30 10 KBPT 78 92 77 94 78 / 20 30 20 30 10 KAEX 76 94 76 96 76 / 20 40 20 30 10 KLFT 77 92 78 94 77 / 20 30 20 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 6, 4:55 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 AM CDT FRI AUG 6 2010 GMZ430-432-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 071000- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 455 AM CDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE IN THE MORNING WITH A FEW THUNDERSTORMS LINGERING TONIGHT. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ALSO SOME OF THESE STORMS COULD BRIEFLY PULSE TO SEVERE LEVELS WITH LOCALLIZED STRONG DOWNRUSH WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIMILAR CONDTIONS ON SATURDAY. TEMPERATURES ARE EXPECTED TO AGAIN RISE ABOVE SEASONAL NORMS BEGINNING ON SUNDAY WITH A REDUCTION IN THUNDERSTORM ACTIVITY. HEAT THRESHOLDS CLOSE TO ADVISORY CRITERIA CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ALTHOUGH ACTIVATION OF SPOTTERS IS NOT ANTICIPATED, THERE MAY BE A NEED FOR FRESH POST STORM DAMAGE REPORTS. GMZ435-450-452-455-470-472-475-071000- VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 455 AM CDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT LIGHT WINDS AND LOW SEAS WILL CONTINUE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIMILAR CONDTIONS ON SATURDAY ON THUNDERSTORM COVERAGE. BEGINNING ON SUNDAY ONLY WIDELY SCATTERED COVERAGE OF THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
In the hours before
Special weather statement, Aug 6, 3:20 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 PM CDT FRI AUG 6 2010 TXZ181-182-062115- NEWTON TX-JASPER TX- 320 PM CDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND EASTERN JASPER COUNTIES UNTIL 415 PM CDT... AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FARRSVILLE...MOVING SOUTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STRINGTOWN BY 330 PM... NEWTON AND JAMESTOWN BY 415 PM... ROGANVILLE BY 430 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3071 9363 3078 9396 3106 9381 3100 9357 SHAMBURGER
Special weather statement, Aug 6, 4:53 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 PM CDT FRI AUG 6 2010
LAZ030-041-TXZ180>182-201-062245-
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-
453 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...JASPER...TYLER
AND HARDIN COUNTIES UNTIL 545 PM CDT...
AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM MAGNOLIA SPRINGS IN JASPER COUNTY
TO NORTH OF RAGELY IN BEAUREGARD PARISH. STORMS ARE MOVING SOUTH AT
20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
STARKS BY 500 PM...
DEWEYVILLE BY 505 PM...
DEQUINCY BY 520 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3029 9313 3028 9343 3031 9397 3043 9429
3073 9406 3066 9381 3064 9348 3063 9313
K. KUYPERSpecial weather statement, Aug 6, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT FRI AUG 6 2010
TXZ201-070045-
HARDIN TX-
639 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 745 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES NORTHWEST OF HONEY ISLAND...
MOVING SOUTHWEST AT 10 MPH.
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...7 MILES SOUTH OF WILDWOOD...OR ABOUT 2
MILES NORTHWEST OF HONEY ISLAND...MOVING SOUTHWEST AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
SARATOGA BY 720 PM...
THICKET BY 730 PM...
VOTAW BY 735 PM...
BATSON BY 745 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3020 9464 3049 9473 3049 9454 3052 9455
3052 9423 3032 9418
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:14 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides | 61 min |
| Aug 6, 3:20 PM CDT | Special Weather Statement | LCH | Newton | 55 min |
| Aug 6, 4:53 PM CDT | Special Weather Statement | LCH | Newton | 52 min |
Nearby
Special Weather Statements in Texas, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.